Hail, Bledsoe
- When
- April 12, 6:05 PM EST to 6:10 PM EST
- Where
- Bledsoe County, 4 mi NW of Pikeville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.633, -85.250
Penny-size hail reported on Wheeler Mountain on the Cumberland Plateau.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 12, 2:47 PM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 347 PM EDT TUE APR 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...WEATHER DOMINATED BY MIDWEST UPR LOW WITH S/WV ROTATING NE ACROSS FA THIS AFTERNOON. SUFFICIENTLY MOIST ATMOSPHERE IN ASSOCIATION WITH SYNOPTIC FEATURE HAS RESULTED IN A FAIR AMOUNT OF RAIN ACROSS THE TN VLY AND APPALACHIAN MTNS. EXPECT SLOW EWD PROGRESSION OF THIS PATTERN WHICH MODELS DEPICT. THUS...HIGHER POPS SW VA/NE TN AND MTNS WITH SLIGHTLY LOWER PROBABILITY FARTHER SW EARLY THIS EVENING AS SOME SHRA/TSRA MAY YET DEVELOP ALONG CD FNT PRESSING E TWD THE CUMBERLAND PLATEAU WITH A BIT OF LATE AFTERNOON HEATING. ALREADY SEEING CONVECTION FORMING IN AN ISOLATED FASHION ALONG THIS FRONT ACROSS S CNTRL KY AND NRN MID TN. THIS CONVECTION WILL PROBABLY WEAKEN A GREAT DEAL AND SPREAD OUT INTO SCATTERED -SHRA ABOUT AN HOUR OR SO AFTER SUNSET BEFORE DISSIPATING MID EVENING. THE NEXT ROUND OF PRECIP SHOULD DEVELOP LATE TONIGHT OR SHORTLY AFTER SUNRISE IN ASSOCIATION WITH UPR LOW WHICH WILL BRING RATHER COLD AIR ALOFT. THE COLD AIR ALOFT AND LOW LVL WARMING WHICH SHOULD REACH INTO THE UPPER 50S AND 60S ON WED SHOULD PRODUCE A NICE AREA OF SHRA AND TSRA ACROSS THE FA. THE CONVECTION WILL HAVE A DECENT CHANCE OF GENERATING HAIL DUE TO THE UNSEASONBLEY COLD AIR ALOFT. UPR LOW DROPS SLOWLY SE ACROSS THE TN VLY INTO NRN GA BY WED EVENING BUT TEMPS STILL COLD ENOUGH ALOFT TO KEEP THREAT FOR -SHRA ALIVE THROUGH THE EVENING AND POSSIBLY AS LATE AS THURSDAY MORNING ACROSS SE TN/SW NC SO INCLUDED A SLGT CHC POP FOR -SHRA HERE. AREA BEGINS TO DRY OUT DURING THE DAY THURSDAY AND THURSDAY NIGHT AWAITING UPR LVL RIDGE. .LONG TERM (FRIDAY THROUGH TUESDAY)...RELATIVELY DRY SPRING PATTERN SETTING UP IN THE EXTENDED. MID/UPR LEVEL RIDGING BUILDS INTO AREA FM SW. SFC RIDGING BUILDS DOWN INTO THE AREA FM THE NORTH. LIGHT WINDS AND NEAR NORMAL TEMPS. DUE TO EXPECTED SUNSHINE AND DRY LOW LEVELS WENT A COUPLE DEGREES ABOVE GUIDANCE FOR MAXS DESPITE COOL LAYER THICKNESS VALUES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 66 47 64 / 40 50 30 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 63 44 63 / 50 60 30 10 OAK RIDGE, TN 52 63 44 63 / 50 50 30 10 TRI CITIES AIRPORT, TN 50 58 39 60 / 60 60 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EDT TUE APR 12 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-131000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 519 AM EDT (419 AM CDT) TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A SURFACE FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING SCATTERED THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 hail. Local standard time, as filed.
Penny-size hail reported on Wheeler Mountain on the Cumberland Plateau.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442740.